I began having intrusive thoughts about death a couple of weeks ago. They became bad enough that I decided to start taking the 50mg of sertraline that the doctor had previously prescribed for me. Since beginning to take it a week ago I have these thoughts all the time and panic about my life passing by really quickly (I’m only 26). I can no longer look forward to anything and feel completely hopeless. I feel like I am panicking all the time. I have lost my appetite entirely and have lost 11lbs in the past week. The doctor has given me 2mg of diazepam to take but it doesn’t seem to help. I can’t go to work and feel completely spaced out all the time. Is this normal? Shall I keep taking the medication? Will I ever stop feeling like this?
Is it normal to feel this way on sertraline?
Question posted by Jlpp on 15 June 2021
Last updated on 23 June 2021
I wanted to respond to your question because I've read it over 20 times. Also I know how it feels to be searching for reassurance to no avail. Although I am not sure how much help I will be but I will offer you this.. Stick with the medicine as well as in close contact with your Dr. Even the slightest glimmer of feeling better is an important sign that the medicine is working journal everything side effects as well as progress and share with your Dr. I am on the low initial dose of 25mg and am also experiencing some of what you've described and been on it for 2 weeks now so far I've noticed improvement in my condition (high anxiety/panic attacks/depression)
But PLEASE don't give up. You are so strong for even taking the steps necessary to get well. I have read(and sure you have too) it could take 6-8 weeks to feel the full benefits. Hang in there. And please keep us posted on your progress. Be well. Stay STRONG. We will get though this.
- Sertraline uses and safety info
- Sertraline information for Healthcare Professionals (includes dosage details)
- Side effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.